I change my patch every other day. When it's time to change my patch I have withdrawal!!! My legs hurt, stomach hurts and I am very depressed. Is this unusual?
You change your patch every every 48 hours and claim of withdrawals? I don't believe you at all as you have not complained about anything to do without having any withdrawal symptoms that I recognise. I would suggest a three or four day drug drug plasma levels test by gas chromatography. That will probably get you onto a smaller dose if required. Until then keep a daily medical journal.
I am on the Fentanyl patch and never have w/drawals on my day to change. For 1 thing, it does not stop working the minute you remove one. There is still many hours of medicine in your system. It takes several hours for the new patch to work, but, this is of no concern b/c you still have medicine from the other patch in your system. It all balances out. Most change after 3 days, so if you are changing on day 2, you have even more medicine in your system. I don't think this is withdrawals. Maybe it is anxiety or a panic attack. Please speak with your doctor. Best wishes, ChelleKay
The patches and other pain meds are depressives. Alcohol is also, even though it initially causes euphoria.
Depression is also present just by the fact of the reason you need to be on them. Chronic pain is a life-altering experience. Depression is expected.
I think your symptoms are an anticipated source of anxiety. Your brain is telling you the pain is still there and just by removing it the symptoms will reoccur.
Remember the first day you were put on the patch? They must have told you not to expect any relief for 24 hours.
It is the same with removal. You have a therapeutic dose in your blood for 24 hours after removal.
I think you should be on an anti-depressant /anxiety med.
It will balance your life and help prevent the physical sensations you are feeling.
Best of luck
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was just started on Fentanyl 50mcg patch yesterday and I'm itching all over my body. It's so bad I
Posted 13 Aug 2009 • 3 answers
Posted 9 Jul 2012 • 2 answers
Posted 20 Apr 2013 • 3 answers
Posted 22 May 2013 • 3 answers
Posted 22 May 2015 • 1 answer